Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking Carbimazole for hyperthyroidism. How to stop weight gain?

i am 24 years, i am 6.6 and used to wiegh 63kg. i started taking carbimazole for my hyperthyroid condition and i ve gained over 7 kg in 10 weeks. please i want to know if this is normal and if not how can i curtail this weight gain and even loose weight? its really making me depressed. before i forget, am on 30mg of carbimazole daily and within 10 weeks i feel very energetic and great, just not soo great in front of the mirror
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  986
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Carbimazole is a drug rightly used for treatment of hyperthyroidism. Weight gain has been reported as one of the possible side effects. Thyroid hormones control metabolic rate and thus a decrease in thyroid hormones will imply a decrease in metabolic rate and thus more reserves stored as fats. You do not have to stop carbimazole unless your doctor tells you so; thus to deal with your weight gain, you only have to consider a change in diet. You need to eat more of fruits and vegetables, reduced consumption of food rich in carbohydrate, reduce fatty foods etc. You should see your doctor so that he can advice on diet based on the food stuff in your area. However, a better indicator of weight disorder is the body mass index( weight divided by the square of your height in metres). Ideally it should be below 25.
Answered: Tue, 12 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor